Alert archive / Florida / Freeze Warnings in 2021
Freeze Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Jan 18, 2021, 2:28 AM EST for 4 counties in Florida. It took effect at Jan 19, 2021, 2:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2021, 2:28 AM EST (07:28 UTC)
- In effect from
- Jan 19, 2021, 2:00 AM EST
- Expired
- Jan 19, 2021, 8:33 AM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Alachua County, FL, Bradford County, FL, Marion County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 79 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS72 KJAX 180728 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 228 AM EST Mon Jan 18 2021 FLZ024-025-031-032-136-236-340-182130- /O.NEW.KJAX.FZ.W.0003.210119T0700Z-210119T1400Z/ Inland Nassau-Inland Duval-Bradford-Clay-Eastern Alachua- Western Alachua-Western Marion- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Gainesville, Gainesville Airport, Newnans Lake, High Springs, Newberry, Archer, and Ocala Airport 228 AM EST Mon Jan 18 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Inland Nassau, Inland Duval, Bradford, Clay, Eastern Alachua, Western Alachua and Western Marion Counties. * WHEN...From 2 AM to 9 AM EST Tuesday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$
3 follow-up statements
310 WWUS72 KJAX 181250 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 750 AM EST Mon Jan 18 2021 FLZ024-025-031-032-136-236-340-191400- /O.CON.KJAX.FZ.W.0003.210119T0700Z-210119T1400Z/ Inland Nassau-Inland Duval-Bradford-Clay-Eastern Alachua- Western Alachua-Western Marion- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Gainesville, Gainesville Airport, Newnans Lake, High Springs, Newberry, Archer, and Ocala Airport 750 AM EST Mon Jan 18 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Inland Nassau, Inland Duval, Bradford, Clay, Eastern Alachua, Western Alachua and Western Marion Counties. * WHEN...From 2 AM to 9 AM EST Tuesday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ033-037-038-124-140-240-191400- /O.NEW.KJAX.FR.Y.0003.210119T0700Z-210119T1400Z/ Inland St. Johns-Putnam-Inland Flagler-Coastal Nassau- Eastern Marion-Central Marion- Including the cities of Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Amelia City, Fernandina Beach, Yulee, Lynne, Moss Bluff, Anthony, Burbank, Ocala, and Weirsdale 750 AM EST Mon Jan 18 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST TUESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Inland St. Johns, Putnam, Inland Flagler, Coastal Nassau, Eastern Marion and Central Marion Counties. * WHEN...From 2 AM to 9 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
310 WWUS72 KJAX 181847 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 147 PM EST Mon Jan 18 2021 FLZ024-025-031-032-136-236-340-191400- /O.CON.KJAX.FZ.W.0003.210119T0700Z-210119T1400Z/ Inland Nassau-Inland Duval-Bradford-Clay-Eastern Alachua- Western Alachua-Western Marion- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Gainesville, Gainesville Airport, Newnans Lake, High Springs, Newberry, Archer, and Ocala Airport 147 PM EST Mon Jan 18 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST TUESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected along with frost. * WHERE...Eastern Alachua, Western Marion, Inland Nassau, Inland Duval, Clay, Bradford and Western Alachua Counties. * WHEN...From 2 AM to 9 AM EST Tuesday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ033-037-038-124-140-240-191400- /O.CON.KJAX.FR.Y.0003.210119T0700Z-210119T1400Z/ Inland St. Johns-Putnam-Inland Flagler-Coastal Nassau- Eastern Marion-Central Marion- Including the cities of Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Amelia City, Fernandina Beach, Yulee, Lynne, Moss Bluff, Anthony, Burbank, Ocala, and Weirsdale 147 PM EST Mon Jan 18 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Eastern Marion, Coastal Nassau, Central Marion, Inland Flagler, Putnam and Inland St. Johns Counties. * WHEN...From 2 AM to 9 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
580 WWUS72 KJAX 191333 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 833 AM EST Tue Jan 19 2021 FLZ024-025-031-032-136-236-340-191445- /O.CAN.KJAX.FZ.W.0003.000000T0000Z-210119T1400Z/ Inland Nassau-Inland Duval-Bradford-Clay-Eastern Alachua- Western Alachua-Western Marion- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Gainesville, Gainesville Airport, Newnans Lake, High Springs, Newberry, Archer, and Ocala Airport 833 AM EST Tue Jan 19 2021 ...FREEZE WARNING IS CANCELLED... $$ FLZ033-037-038-124-140-240-191445- /O.CAN.KJAX.FR.Y.0003.000000T0000Z-210119T1400Z/ Inland St. Johns-Putnam-Inland Flagler-Coastal Nassau- Eastern Marion-Central Marion- Including the cities of Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Amelia City, Fernandina Beach, Yulee, Lynne, Moss Bluff, Anthony, Burbank, Ocala, and Weirsdale 833 AM EST Tue Jan 19 2021 ...FROST ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 18, 12:42 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 18, 12:42 AM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1242 AM EST Mon Jan 18 2021
.AVIATION...
[Through 06Z Tuesday]
VFR expected to prevail through the period. Broken to occasional
overcast high clouds over northeast FL through early this morning
will move out of the area by about 12Z-14Z. Light sfc winds west-
southwest winds until 13Z-14z, then become west- northwest 8-12
knots with gusts to near 20 knots. TAFs show winds to subside by
23Z-00Z as airmass decouples and become light and variable. Noted
winds at 1-2 kft will become a bit stronger near 25-30 kt until
~14Z today and fall short of LLWS criteria attm.
&&
.PREV DISCUSSION [730 PM EST]...
.NEAR TERM.../through Monday/...
The region will be between high pressure to the south, and a broad
trough of low pressure to the north this afternoon and evening. A
weak cold front will pass southeast across area Tonight. Limited
moisture with this front, so it is expected to be a dry passage.
High pressure will build overhead from the west Monday. Clouds will
increase ahead of the front this afternoon and evening, then
decrease overnight, becoming clear on Monday. Temperatures will
trend below normal this period. While temperatures are expected to
fall into the middle 30s inland Tonight, the wind should continue to
stir due to gradient from front, limiting frost potential. Highs
Monday will range from the mid to upper 50s over SE GA, to the upper
50s to lower 60s over NE FL.
.SHORT TERM.../Monday night through Thursday/...
High pressure will remain overhead Monday night through Tuesday.
This pattern will yield clear skies and below normal temperatures.
An inland freeze is expected Monday night, with frost. Highs on
Tuesday will trend a little below normal. As the flow becomes more
onshore Tuesday afternoon, temperatures near the coast will be
cooler than inland, as coastal waters are running in the 50s.
The high will slide back to the west Tuesday night through
Wednesday, as a series of weak cold fronts move southeast across
area. Skies will trend from clear Tuesday night to partly cloudy
Wednesday. With near calm winds Tuesday night, inland temperatures
will cold enough to support frost, with readings in most locations
away from the coast falling into the 30s. Lower 40s will be common
near the coast for lows. Highs Wednesday will be a little above
normal with readings climbing into the mid to upper 60s.
The high will build to the south of the region Wednesday night
through Thursday as a warm front extends east across central GA. As
waves move east along the front, a few showers could move into SE GA
Thursday, along with an increase in cloud cover. With this pattern,
southwest flow will increase, with warm advection bringing above
normal temperatures. Readings Wednesday night will fall into the
lower to middle 40s, then rise to 65 to 70 over SE GA, and 70 to 75
over NE FL Thursday.
.LONG TERM.../Thursday night through Sunday/...
High pressure will sink further south Thursday night into Friday,
with warm front sinking across SE GA. Waves will continue to move
east across front, adding cloud cover and chance for showers across
SE GA, and I10 corridor of NE FL. Temperatures will continue above
normal, with lows in the lower to mid 50s Thursday night. Highs
Friday will range from around 70 over SE GA, to the lower to mid 70s
over NE FL.
The parent low will move east along the frontal boundary Friday
night, pushing the frontal boundary into NE FL by Saturday morning.
The boundary will move just to the south of forecast area Saturday
afternoon. Rain chances can be expected across forecast area Friday
night and Saturday, but moisture will be more limited once the low
moves to the east. Temperatures will continue to trend above normal
Friday night, then closer to seasonal averages Saturday.
High pressure will build to the north northeast Saturday night
through Sunday, leading to an onshore flow pattern. An inverted
coastal trough is anticipated to develop, which will produce
potential for mainly coastal showers. Temperatures are expected to
be above normal Saturday night into Sunday.
.Marine...
A weak cold front will move southeast across region Tonight. High
pressure will build from the west Monday, and be overhead through
Tuesday. The high will move toward the west Tuesday night into
Wednesday, as a series of weak fronts move southeast across area.
High pressure will build to the south Wednesday through Thursday.
The high will move further to the south Thursday night into Friday,
as a warm front lays out across SE GA. Low pressure will move east
along the warm front Friday night, with the associated cold front
moving south into NE FL. This boundary will push to the south
Saturday. High pressure will develop to the north northeast Saturday
night into Sunday as a coastal trough forms.
Rip Currents: SE GA Low through Monday
NE FL Low through Monday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 32 61 38 63 / 0 0 0 0 0
SSI 58 39 59 42 63 / 0 0 0 0 0
JAX 60 32 62 39 67 / 0 0 0 0 0
SGJ 61 37 61 43 66 / 0 0 0 0 0
GNV 61 31 64 35 68 / 0 0 0 0 0
OCF 64 32 66 37 70 / 0 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 7:50 AM EST | Frost Advisory | JAX | Flagler, Marion, Nassau | 25 hr |
Nearby
Freeze Warnings in Florida, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.